Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 779, NWS Jackson, MS

November 26, 2001Humphreys County, Sunflower County, Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 26, 2001, 6:22 PM CST for Humphreys County, Sunflower County, Washington County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 26, 2001, 6:22 PM CST (00:22 UTC)
Expired
Nov 26, 2001, 6:45 PM CST
In force
23 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Humphreys County, MS, Sunflower County, MS, Washington County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 3:30 PM CSTTornado WatchSPC5 hr
Nov 26, 6:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1466 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 270022
SVRJAN
MSC053-133-151-270045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CST MON NOV 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI
  HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 645 PM CST

* AT 622 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER HOLLANDALE...OR ABOUT 4 MILES EAST OF
  HOLLANDALE...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR ISOLA AT 635 PM CST
  BE NEAR INVERNESS...INDIANOLA AT 640 PM CST

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

LAT...LON 3319 9093 3306 9078 3331 9045 3347 9064

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 6:10 PM CST, 12 minutes earlier.

Area forecast discussion, Nov 26, 6:10 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CST MON NOV 26 2001

UPDATED THE FORECAST TO UPDATE WATCH INFORMATION AND ADD MENTION
OF POSSIBLE TORNADOES WEST AND NORTHWEST ZONES. PARTICULARLY
DANGEROUS SITUATION WATCH ISSUED FOR MUCH OF MISSISSIPPI FOR
TONIGHT.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

In the hours before

Special weather statement, Nov 26, 3:19 PM CST, 3 hours 3 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CST MON NOV 26 2001

...THUNDERSTORMS...
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY OVER
NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST
MISSISSIPPI THIS AFTERNOON AND EVENING. A FEW SEVERE
THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON. THE BEST
RISK THROUGH SUNSET WILL BE WEST OF A LINE FROM MEADVILLE
MISSISSIPPI TO YAZOO CITY TO GREENWOOD MISSISSIPPI. THE RISK OF
SEVERE THUNDERSTORMS WILL INCREASE IN THESE AREAS AFTER SUNSET
AND  SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT. FARTHER TO THE
EAST... ISOLATED SEVERE STORMS ARE EXPECTED FROM NORTH CENTRAL
MISSISSIPPI TO SOUTHWEST MISSISSIPPI WEST OF LINE FROM EUPORA TO
RALEIGH TO PRENTISS. THE PRIMARY SEVERE WEATHER THREAT WITH THESE
STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES ARE
ALSO POSSIBLE. SCATTERED NON-SEVERE THUNDERSTORMS ARE EXPECTED
LATE TONIGHT OVER EASTERN PORTIONS OF MISSISSIPPI.

THE AIR MASS HAS BECOME VERY MOIST AND UNSTABLE AS THE NEXT COLD
FRONT	APPROACHES THE REGION. WIND FLOW AT LOW AND MID LEVELS IN
THE ATMOSPHERE WILL SUPPORT SEVERE THUNDERSTORM DEVELOPMENT
THROUGH TONIGHT AND THE POSSIBILITY OF SUPER CELL THUNDERSTORMS
THAT WILL HAVE THE POTENTIAL FOR TORNADO DEVELOPMENT. THE FRONT
WILL MOVE NEAR THE MISSISSIPPI RIVER IN NORTHWEST MISSISSIPPI
AROUND SUNRISE TUESDAY AND EXTEND INTO NORTHEAST LOUISIANA.

THE COLD FRONT WILL STALL ACROSS THE REGION AND EXTEND FROM
NORTHEAST MISSISSIPPI INTO EAST CENTRAL LOUISIANA TUESDAY
AFTERNOON. THIS WILL MAINTAIN THE THREAT OF SEVERE THUNDERSTORMS
FOR CENTRAL AND EASTERN SECTIONS OF MISSISSIPPI. PERIODS OF HEAVY
RAINFALL CAN BE EXPECTED ALONG AND EAST OF THE FRONT TUESDAY AND
TUESDAY NIGHT.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL LIKELY BE NEEDED...ESPECIALLY AFTER SUNSET...FOR ALL BUT
EASTERN SECTIONS OF MISSISSIPPI TONIGHT. THEY MAY ALSO BE NEEDED
FOR PARTS OF CENTRAL AND EAST MISSISSIPPI TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Nov 26, 5:19 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CST MON NOV 26 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0453 PM    HOLCOMB                   MS   TORNADO
11/26/01   GRENADA                        GRENADA COUNTY EMA
                                          REPORTED DAMAGE TO
                                          BUILDINGS AND A
                                          HOME...ALSO OBSERVED
                                          TORNADO CROSSING HIGHWAY
                                          8

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 6:41 PM CSTSevere Thunderstorm WarningJANSunflower49 min
Nov 26, 6:46 PM CSTTornado WarningJANWashington44 min
Nov 26, 7:09 PM CSTSevere Thunderstorm WarningJANLeflore51 min
Nov 26, 7:12 PM CSTTornado WarningJANLeflore, Sunflower48 min
Nov 26, 9:35 PM CSTSevere Thunderstorm WarningJANBolivar55 min
Nov 26, 10:13 PM CSTTornado WarningJANBolivar47 min
Nov 26, 10:34 PM CSTSevere Thunderstorm WarningJANWashington41 min
Nov 26, 10:49 PM CSTSevere Thunderstorm WarningJANSunflower41 min
Nov 26, 10:59 PM CSTSevere Thunderstorm WarningJANBolivar46 min
Nov 27, 6:35 AM CSTFlash Flood WarningJANAdams, Claiborne, Jefferson2 hr
Nov 27, 8:55 AM CSTFlash Flood WarningJANAdams, Claiborne, Jefferson3 hr
Nov 27, 12:44 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis46 min
Nov 27, 1:01 PM CSTTornado WarningJANCovington29 min
Nov 27, 1:11 PM CSTSevere Thunderstorm WarningJANSmith49 min
Nov 27, 1:19 PM CSTTornado WarningJANSmith41 min
Nov 27, 2:05 PM CSTSevere Thunderstorm WarningJANJasper40 min
Nov 27, 3:04 PM CSTFlash Flood WarningJANCovington, Jefferson Davis3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.